Alert archive / Florida / Special Marine Warnings in 2014

Special Marine Warning 13, NWS Melbourne, FL

February 23, 2014

NWS Melbourne, FL issued this special marine warning at Feb 23, 2014, 3:04 PM EST. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2014, 3:04 PM EST (20:04 UTC)
Expired
Feb 23, 2014, 4:00 PM EST
In force
56 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Feb 23, 10:03 AM EST, 5 hours 1 minute earlier.

Area forecast discussion, Feb 23, 10:03 AM EST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1003 AM EST SUN FEB 23 2014

.DISCUSSION...
WARM FRONT SHIFTING NORTH OF CENTRAL FLORIDA THIS MORNING WILL
PROVIDE A RELATIVELY LIGHT SOUTHERLY FLOW OVER THE REGION. FOG
AND STRATUS OVER THE AREA WILL LIFT AND BURN OFF INTO LATE MORNING
WHICH WILL LEAD TO PARTLY CLOUDY SKIES ACROSS THE AREA FOR A BIT
INTO THE AFTERNOON. DAYTIME HEATING AND SUFFICIENT LOW LEVEL
MOISTURE SHOULD THEN HELP GENERATE SCATTERED SHOWERS AND A FEW
STORMS INTO MID TO LATE AFTERNOON. GREATEST RAIN CHANCES WILL
EXIST ACROSS NORTH CENTRAL FLORIDA WHERE GREATER MOISTURE EXISTS
CLOSER TO THE FRONTAL BOUNDARY AND HAVE INCREASED POPS SLIGHTLY
OVER THIS AREA. COOL TEMPS ALOFT...DECENT INSTABILITY AND DRIER
MID LEVEL AIR WILL KEEP THE POTENTIAL FOR ISOLATED STRONG STORMS
ACROSS THE REGION. THIS WILL BE ESPECIALLY TRUE NEAR THE COAST
WITH CONVECTION THAT INTERACTS WITH THE EAST COAST SEA BREEZE.

&&

.AVIATION...IFR/LIFR CONDS IN FOG/STRATUS THIS MORNING WILL
IMPROVE TO VFR THROUGH 15-17Z. LIGHT S/SW FLOW WILL BECOME E/SE
NEAR THE COAST WITH THE FORMATION OF THE EAST COAST SEA BREEZE.
SCATTERED SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE AGAIN INTO
THE AFTERNOON AS DAYTIME HEATING INCREASES INSTABILITY OVER THE
REGION. ANY OF THIS ACTIVITY WILL PRODUCE TEMPO IFR/MVFR CONDS
WITH STRONGER STORMS POSSIBLE NEAR THE COAST LATER IN THE DAY.

&&

.MARINE...
TODAY-TONIGHT...WARM FRONT LIFTING NORTH OF THE AREA WILL PROVIDE
A LIGHTER S/SW FLOW OVER THE WATERS WITH A MORE S/SE COMPONENT
TOWARD THE COAST LATE IN THE DAY WITH THE FORMATION OF THE EAST
COAST SEA BREEZE. SEAS WILL CONTINUE TO RANGE FROM 2-4 FEET. THE
POTENTIAL FOR A FEW STRONG OFFSHORE MOVING STORMS WILL AGAIN EXIST
LATER THIS AFTERNOON...ESPECIALLY NORTH OF SEBASTIAN INLET.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

WEITLICH/KELLY
Hazardous weather outlook, Feb 23, 9:55 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EST SUN FEB 23 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
955 AM EST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A WARM FRONT IS DRAPED ACROSS NORTH FLORIDA AND SCATTERED LIGHTNING
STORMS WILL SPREAD EAST FROM THE FLORIDA PANHANDLE INTO NORTH AND
CENTRAL FLORIDA THIS AFTERNOON. A WARM AND UNSTABLE AIRMASS SOUTH OF
THE FRONT WILL COMBINE WITH A DEVELOPING EAST COAST SEA BREEZE AND
THUNDERSTORM OUTFLOW BOUNDARIES PROPAGATING SOUTHWARD TO GENERATE
SCATTERED LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA. SOME OF THE
STORMS WILL BE STRONG CONTAINING WIND GUSTS OF 45 TO 55 MPH AND
SMALL HAIL. A BRIEF SMALL TORNADO WILL ALSO BE POSSIBLE ESPECIALLY
WHERE NUMEROUS BOUNDARIES COLLIDE. STORM MOTION WILL BE TOWARD THE
EAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL WILL ACCOMPANY THE STRONGER STORMS.

.WATERSPOUT IMPACT...
STORMS INTERACTING WITH SEA BREEZE AND OUTFLOW BOUNDARIES WILL
TEMPORARILY PRODUCE AN INCREASE IN LOW LEVEL SHEAR. THIS COULD
PROMOTE THE DEVELOPMENT OF A FEW FUNNEL CLOUDS AND WATERSPOUTS ON
THE LARGER INLAND LAKES AS WELL AS THE INTRACOASTAL AND ATLANTIC
WATERS THIS AFTERNOON.

.RIP CURRENT IMPACT...
A LONG PERIOD EAST SWELL WILL GENERATE A MODERATE RISK FOR RIP
CURRENTS AT THE BEACHES. ALWAYS REMEMBER TO SWIM NEAR A LIFEGUARD
AND DO NOT SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED AFTERNOON LIGHTNING STORMS WILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS OF 35 TO 45 KNOTS ON INLAND LAKES...THE
INTRACOASTAL AND ATLANTIC WATERS. STORMS WILL MOVE FROM WEST TO EAST
THIS AFTERNOON PUSHING OFF THE MAINLAND AROUND 20 KNOTS. BOATERS
SHOULD KEEP AN EYE TO THE WEST AND BE PREPARED TO SEEK SAFE HARBOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PATCHY FOG MONDAY MORNING. A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON
THEN ISOLATED TO SCATTERED SHOWERS EACH DAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY/WIMMER

In the hours before

Special weather statement, Feb 23, 2:11 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
211 PM EST SUN FEB 23 2014

FLZ041-044-231945-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
211 PM EST SUN FEB 23 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN LAKE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 245 PM EST.

AT 207 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
GEORGE...MOVING EAST AT 35 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2939 8141 2927 8141 2926 8139 2922 8138
      2913 8164 2930 8166 2931 8168 2932 8168
      2938 8145 2940 8142
TIME...MOT...LOC 1911Z 271DEG 29KT 2932 8159

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 5:42 AM ESTDense Fog AdvisoryMLBOkeechobee, Orange, Osceola, Seminole4 hr
Feb 23, 2:11 PM ESTSpecial Weather StatementMLBFlagler34 min
Feb 23, 2:16 PM ESTSevere Thunderstorm WarningMLBVolusia44 min
Feb 23, 2:19 PM ESTTornado WarningMLBVolusia26 min
Feb 23, 2:45 PM ESTSevere Thunderstorm WarningMLBVolusia60 min
Feb 23, 2:57 PM ESTTornado WarningMLBVolusia63 min
Feb 23, 3:36 PM ESTSevere Thunderstorm WarningMLBLake, Orange, Seminole54 min
Feb 23, 3:41 PM ESTSevere Thunderstorm WarningMLBVolusia49 min
Feb 23, 3:46 PM ESTTornado WarningMLBVolusia29 min
Feb 23, 3:47 PM ESTTornado WarningMLBLake, Orange, Seminole43 min
Feb 23, 4:09 PM ESTTornado WarningMLBBrevard, Lake, Orange, Seminole, Volusia66 min
Feb 23, 4:29 PM ESTSpecial Marine WarningMLB2 hr

Nearby

Special Marine Warnings in Florida, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.